Get your Health question answered in 3 easy steps

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why am I getting pain in ovary and legs?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6000 Questions

default
Posted on Tue, 5 Feb 2013 in Women's Health
Question: Had pain in ovary area for over a month coming and going...in the last 2 days I have very bad pain in both legs and can hardly get up...yesterday only advil made it better...woke up again today with verpain in both legs espesially near hip joints....had a pap 2 weeks ago and it was normal. There is ultrasound ordered before I started having leg pain and that could take months. Could it be my ovaries or something?
doctor
Answered by Dr. Aarti Abraham 30 minutes later
Hello
Thanks for your query.
Ovarian pain could have a few causes like :
Ovarian cysts - This is accompanied by irregular cycles, painful periods, and of course , the cyst would be picked up on a transvaginal ultrasound, and by pelvic examination.
Endometriosis also could cause such pain, and it is also a clinical cum ultrasound diagnosis, sometimes requiring laparoscopy to confirm it. It may be accompanied by pre menstrual spotting, extremely painful intercourse.
Pelvic inflammatory disease ( PID ) presents with pain over the ovarian area also. It is accompanied by vaginal discharge, itching or burning in the genital/vaginal area .
Certain bowel conditions - constipation, appendicitis, or renal pain also mimics ovarian pain as the location is similar.

Considering the pain in the legs, that too bilateral, it seems to be unrelated to your ovarian pain.
The causes could be
Arthritis - specially as you mention that both hip joints are painful. It causes joint pain, swelling, stiffness ( specially early in the morning ) .
Bursitis - It is swelling and irritation of a bursa. A bursa is a fluid-filled sac that acts as a cushion between a muscles, tendons, and joints.
Sciatica - Sciatica refers to pain, weakness, numbness, or tingling in the leg. It is caused by injury to or pressure on the sciatic nerve. Sciatica pain can vary widely. It may feel like a mild tingling, dull ache, or a burning sensation. In some cases, the pain is severe enough to make a person unable to move.

The pain most often occurs on one side. Some people have sharp pain in one part of the leg or hip and numbness in other parts. The pain or numbness may also be felt on the back of the calf or on the sole of the foot. The affected leg may feel weak. The pain often starts slowly. Sciatica pain may get worse:After standing or sitting, At night, When sneezing, coughing, or laughing, When bending backwards or walking more than a few yards.

You need to consult your gynecologist to rule out the pelvic conditions, and for the bilateral hip pain, please see an Orthopedic Surgeon.
You need a complete pelvic check up, per vaginal and per speculum examination, Transvaginal ultrasound, and a complete Orthopedic evaluation also.

The treatment is varied, since the causes are varied.
However, pain from the ovaries being referred to the hip area is not common.

Take care and feel free to ask for further clarifications.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Lab Tests

Recent questions on Dyspareunia

doctor1 MD

I recently had cystitis. When my period came I felt pain after urinating (not while) which lasted for an hour or so. Then it went away. Now I have a whitish vaginal discharge which is thick. It does not itch, burn or smell. Is it possible that this is normal vaginal discharge or not? And the pain after urination is still here. Is it possible that I have some kind of an infection which is not a UTI but something vaginal instead which is causing the burning after peeing?

doctor1 MD

Hi there I am a 19 year old female. I have been experiencing a burning pain during intercourse for over a month now. My partner does not have any pain. I went to my doctor and was tested for STIs - they all came back negative. I then got a UTI which i was treated for with Trimethoprim. The pain during intercourse is still present. I also have pain during bowel movements with a little bit of blood. I am unsure whether they are related but have never experienced anything like this before. Do you have any idea what could be causing the pain

doctor1 MD

I just had my second endometriosis excision surgery where they removed endo from my bowel and rectum . I got the biopsy results back and it said outside of endo they also found Endosalpingiosis. What's this?

doctor1 MD

can multiple scleroais in a woman cause vaginitis , cervitis and bacterial vaginosis?? i have a lot of gynelogical symptoms but have had a normal pap and blood work.. ive also had the same sexual partner for 11 years

doctor1 MD

Hi, i'm 33yrs. I've always had painful sex(started having sex 6yrs ago). Vaginal swab showed i had infection for which I've been haven different antibiotics. 2 months ago, i started having pains once there is any pressure on my stomach and periodic sharp lower abdominal pains. The 1st scan showed nothing abnormal. A 2nd scan showed considerable fluid in the pouch of douglas. I was asked to a HVS. This showed no yeast, bacteria or T.vaginalis growth, epithelia cells: ++/HPF, Pus bells: 1-3/HPF at 37C after 48hrs incubation. What does this mean? What do i do to stop the pains permanently?

doctor1 MD

I am currently on Depo-prevara and have been for almost a year now, my next cycle is due 2-3rd week of April. For the last 2-3 weeks I have been bleeding on and off (very dark &thick) with pain during intercourse, which also seems to make the bleeding worse.

doctor1 MD

My 17-year-old daughter has been a type 1 diabetic since age 10. Around that time she also developed terrible reflux, for which she is on highest dose PPI. Over the last 6 months her body temperature has been fluctuating; lately she has been...